MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION, AXIEM; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC STRAIGHT SUCTION, AXIEM; INSTRUMENT, STEREOTAXIC
Model Number 9733449
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is conflicting information in this file that the patient was (b)(6) years old at the time of the issue, however, the date of birth that was provided was (b)(6).Follow-up is being conducted for clarification.The straight suction was returned to the manufacturer for analysis.Analysis found that the suction was unable to be verified when attached to a known good tracker.It returned a divot error of 2.2 millimeters.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a functional endoscopic sinus surgery (fess).It was reported that intra-operatively, it was difficult to verify two bent straight suctions.The suctions were tested outside of a case in a demo environment and were both getting a 1.8 error metric.The procedure was completed using the navigation system and a malleable suction.There was no reported impact to patient outcome and there was a one minute delay due to this issue.One of the instruments was tested the following day and verified with some difficulty.It was reading a 2.0 geometry error when it verified.The other instrument was used in a case, but never verified.There was conflicting information as this issue was initially reported to have occurred outside of a procedure.However, additional information was received that this issue occurred during a procedure.Follow-up is being conducted for clarification on the issue.
 
Additional Manufacturer Narrative
Correction: initial report indicated that the straight suction returned a divot error of 2.2 millimeters.Should have stated that the straight suction returned a divot error of 2.2 millimeters to 2.3 millimeters.Additional information: this is conflicting information from the initial report of the event.Further follow-up is being conducted.Further analysis was performed on the two returned straight suctions.Both failed divot testing.One straight suction was visibly bent and failed with a divot error of 2.1.The second straight suction was not bent and failed with a divot error of 2.5.This complaint is for one straight suction.1723170-2019-00313 for other straight suction.
 
Event or Problem Description
Medtronic received additional information that the straight suctions were not physically bent.The straight suction would not verify.The straight suctions were not used during the procedure or any procedures after the reported issue.The issue was found outside of the procedure.
 
Additional Manufacturer Narrative
Additional analysis was performed on the unbent straight suction and confirmed that the tip location was out of specification.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the date of birth provided in the initial report was the correct date of birth.Medtronic also received confirmation that the issue initially occurred in a procedure and when tested outside of the procedure.

Brand Name
STRAIGHT SUCTION, AXIEM
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key8258012
Report Number1723170-2019-00312
Device Sequence Number16721242
Product Code HAW
UDI-Device Identifier00643169702851
UDI-Public00643169702851
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K050438
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9733449
Device Catalogue Number9733449
Device Lot Number180417
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/02/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer01/17/2019
02/14/2019
04/12/2019
Initial Report FDA Received Date01/17/2019
Supplement Report FDA Received Date02/14/2019
03/13/2019
05/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age39 YR
Patient Weight84